Alert archive / Michigan / Special Marine Warnings in 2021

Special Marine Warning 14, NWS Gaylord, MI

June 29, 2021

NWS Gaylord, MI issued this special marine warning at Jun 29, 2021, 8:24 PM EDT. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2021, 8:24 PM EDT (00:24 UTC)
Expired
Jun 29, 2021, 9:43 PM EDT
In force
79 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.0 in
Wind
49.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 29, 7:46 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 29, 7:46 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
746 PM EDT Tue Jun 29 2021

.NEAR TERM...(Through Tonight)
Issued at 254 PM EDT Tue Jun 29 2021

Impactful Weather: Locally heavy downpours possible into this
evening.  Areas of fog developing later tonight.

Pattern synopsis and forecast: Weakly anticyclonic flow across the
northern Lakes this afternoon with a diffuse frontal boundary over
southern Michigan and two upstream shortwaves across the upper
Midwest.  Broad isentropic upglide ascent continuing to produce
mainly light showers across a good portion of northern Michigan this
afternoon, with a few embedded thunderstorms over southern parts of
the area. Overall forcing remains rather anemic into this evening
but precipitable water in excess of 1.50" and potential training of
showers presents the possibility of some localized robust rainfall
totals.  As the first upstream shortwave energy approaches the
western lakes late this afternoon with more favorable kinematics in
the left front quad of an upper jet core, numerous showers will
continue.  A secondary shortwave will rotate across northern parts
of the area overnight. Moisture depth will be waning during this
time but this will keep at least a chance of showers and possibly a
rumble of thunder with lingering elevated instability still in
place.

Although the mid levels dry out tonight, the boundary layer remains
very moist.  With weak flow, expect areas of stratus and fog to
develop and expand across much of northern Michigan during the
overnight hours.  The lowest visibility will generally be in areas
along and west of I-75, with a few locations likely restricted to
less than 1 mile.  I will highlight this potential hazard in
graphics and HWO.  Lows tonight in the 60s.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 254 PM EDT Tue Jun 29 2021

...Cooler and Less Humid...

High impact weather: None is expected.

An upper level trough settles in over the region through the period.
This pattern will lead to lower humidity levels and cooler
temperatures, especially Wednesday night and Thursday. In addition,
cooler air aloft could lead to some instability driven showers,
especially in the afternoon and early evening hours. Highs Wednesday
ranging from the mid 70s north to right around 80 southeast. Lows
Wednesday night in the cooler and less muggy 50s. Highs Thursday
generally in the upper 60s to low 70s.

.LONG TERM...(Friday night through Tuesday)
Issued at 254 PM EDT Tue Jun 29 2021

...Weekend Warming Trend...

High impact weather potential: None is expected.

The upper level trough dampens out as the western ridge weakens as
it approaches from the west. This pattern is expected to lead to a
nearly zonal flow aloft for the weekend. Although, much of this time
is expected to be rain free can not totally rule out a pop up shower
or storm. The best chance of this occurring appears to be Monday
afternoon. Temperatures are expected to warm through the period with
above normal readings moving in for this weekend. Humidity will
initially be on the low side but it will likely creep up into the
moderate range through the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 747 PM EDT Tue Jun 29 2021

Broken line of showers will provide brief restrictions to APN this
evening. Line of SHRA/TSRA near the west shore of Lake MI is
expected to struggle to cross the lake. But some showers should at
least approach MBL/TVC/PLN late this evening and overnight. Cigs
will lower tonight, with MVFR and the IFR conditions developing.
Some fog is also likely. Conditions improve Wednesday, though some
SHRA are possible in ne lower MI.

Light winds tonight. A bit of a westerly breeze Wednesday.

&&

.MARINE...
Issued at 254 PM EDT Tue Jun 29 2021

Pressure gradient remains weak across the upper
Great Lakes through midweek. Marine fog is expected tonight into
Wednesday, resulting in reduced visibilities.  Headline conditions
not expected through midweek.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JK
SHORT TERM...AS
LONG TERM...AS
AVIATION...JZ
MARINE...JK
Hazardous weather outlook, Jun 29, 3:05 PM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
305 PM EDT Tue Jun 29 2021

MIZ016>018-020>036-041-042-086>088-095>099-301915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
305 PM EDT Tue Jun 29 2021

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Scattered thunderstorms are possible into this evening. Severe
storms are not expected. Isolated stronger storms could produce
gusty winds and brief heavy downpours.

Locally heavy rain is possible into this evening, especially
south of M-72. See the excessive rainfall outlook for additional
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a risk for thunderstorms Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
305 PM EDT Tue Jun 29 2021

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

Areas of fog will reduce visibilities on the Great Lakes
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, Jun 29, 2:55 PM EDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Gaylord MI
255 PM EDT Tue Jun 29 2021

MIZ029-291930-
Oscoda-
255 PM EDT Tue Jun 29 2021

...A SHOWER WITH GUSTY WINDS WILL AFFECT EASTERN OSCODA COUNTY...

At 254 PM EDT, a shower with gusty winds was located over Mio,
moving east at 30 mph.

Winds gusts of around 40 mph are possible with this shower.

This shower will be near...
  Fairview around 300 PM EDT.
  McKinley around 310 PM EDT.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4458 8419 4475 8422 4481 8389 4458 8389
TIME...MOT...LOC 1854Z 262DEG 25KT 4468 8410

JZ
Special weather statement, Jun 29, 3:10 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Gaylord MI
310 PM EDT Tue Jun 29 2021

MIZ030-292000-
Alcona-
310 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN ALCONA
COUNTY...

At 309 PM EDT, a strong thunderstorm was located near McKinley, or 10
miles east of Mio, moving east at 35 mph.

Winds of around 40 mph are possible with this storm.

This storm will be near...
  Curran around 320 PM EDT.
  Barton City around 335 PM EDT.
  Hubbard Lake around 340 PM EDT.
  Lincoln, Lost Lake Woods and Spruce around 350 PM EDT.

Other locations impacted by this storm include Milen Township and
Mitchell Township.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4462 8388 4481 8389 4486 8355 4486 8341
      4464 8335
TIME...MOT...LOC 1909Z 259DEG 31KT 4469 8392

JZ
Special weather statement, Jun 29, 3:53 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Gaylord MI
353 PM EDT Tue Jun 29 2021

MIZ030-292030-
Alcona-
353 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALCONA COUNTY...

At 352 PM EDT, a strong thunderstorm was located near Barton City, or
11 miles west of Harrisville, moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Lincoln around 405 PM EDT.
  Harrisville and Harrisville State Park around 415 PM EDT.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4461 8326 4457 8327 4462 8362 4476 8362
      4478 8325 4475 8325 4470 8322
TIME...MOT...LOC 1952Z 272DEG 30KT 4467 8352

JZ
Special weather statement, Jun 29, 4:18 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Gaylord MI
418 PM EDT Tue Jun 29 2021

MIZ036-292045-
Iosco-
418 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IOSCO COUNTY...

At 418 PM EDT, a strong thunderstorm was located near Plainfield
Township, or 8 miles northwest of East Tawas, moving east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Oscoda, Au Sable and Wurtsmith Airfield around 435 PM EDT.

Other locations impacted by this storm include Wilber and Sid Town.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4432 8329 4431 8330 4433 8365 4445 8368
      4451 8342 4451 8332 4454 8331 4455 8327
TIME...MOT...LOC 2018Z 262DEG 35KT 4440 8357

JZ
Local storm report, Jun 29, 5:03 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     1 SSE BARTON CITY       44.66N 83.59W
06/29/2021  M42 MPH          ALCONA             MI   MESONET

            MESONET STATION BCYM4 BARTON CITY. TIME
            ESTIMATED.

&&

JZ
Local storm report, Jun 29, 7:43 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
743 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       1 SW WURTSMITH AIRFIELD 44.45N 83.40W
06/29/2021  M1.12 INCH       IOSCO              MI   AWOS

            AWOS STATION KOSC OSCODA - WURTSMITH AFB. 12
            HOUR TOTAL.

&&

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:34 PM EDTSpecial Weather StatementAPXLeelanau56 min
Jun 29, 8:50 PM EDTSpecial Marine WarningAPX66 min
Jun 29, 8:52 PM EDTSevere Thunderstorm WarningAPXLeelanau38 min

Nearby

Special Marine Warnings in Michigan, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.